Alert archive / Tennessee / High Wind Warnings in 2019

High Wind Warning 5, NWS Morristown, TN

February 23, 2019Blount County, Cocke County, Sevier County, Tennessee

NWS Morristown, TN issued this high wind warning at Feb 23, 2019, 11:03 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Feb 23, 2019, 7:00 PM EST. It was in force for 12 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 23, 2019, 11:03 AM EST (16:03 UTC)
In effect from
Feb 23, 2019, 7:00 PM EST
Expired
Feb 24, 2019, 7:00 AM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 7:45 PM ESTFLOOD1 Nw Maryville, TNSEVERAL ROADS UNDER WATER IN SOUTH BLOUNT COUNTY IN THE LANIER AREA.
Feb 23, 8:00 PM ESTNON-TSTM WND GST 65Cove Mountain, TNCOVE MOUNTAIN GSMNP TOWER.
Feb 23, 9:00 PM ESTNON-TSTM WND GST 72Cove Mountain, TNUPDATES PREVIOUS NON-TSTM WND GST REPORT FROM COVE MOUNTAIN GSMNP TOWER.
Feb 23, 9:00 PM ESTNON-TSTM WND GST 76Cove Mountain, TNUPDATES PREVIOUS NON-TSTM WND GST REPORT FROM COVE MOUNTAIN GSMNP TOWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WWUS74 KMRX 231603
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1103 AM EST Sat Feb 23 2019

...High Winds Across the Mountains of East Tennessee Tonight and
Sunday...

.Strong winds ahead of and behind a cold front will yield strong
and potentially damaging winds across the higher elevations of 
the Southern Appalachians tonight through Sunday.

TNZ041-072-074-240100-
/O.UPG.KMRX.HW.A.0004.190224T0000Z-190224T1200Z/
/O.NEW.KMRX.HW.W.0005.190224T0000Z-190224T1200Z/
/O.NEW.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
1103 AM EST Sat Feb 23 2019

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SUNDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY...

The National Weather Service in Morristown has issued a High Wind
Warning, which is in effect from 7 PM this evening to 7 AM EST
Sunday. A Wind Advisory has also been issued. This Wind Advisory
is in effect from 7 AM to 7 PM EST Sunday. The High Wind Watch is
no longer in effect.

* WINDS...Southwest 35 to 45 mph with gusts up to 60 mph tonight. Southwest
  20 to 30 mph with gusts up to 50 mph on Sunday.

* TIMING...7 PM EST Saturday through 7 PM EST Sunday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Strong winds may 
  blow down limbs, trees, and power lines. Scattered power 
  outages are expected. Strong winds may blow down limbs, trees, 
  and power lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages. 
Motorists should use caution...especially those in high profile
vehicles.

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ043-087-240100-
/O.UPG.KMRX.HW.A.0004.190224T0000Z-190224T1200Z/
/O.NEW.KMRX.WI.Y.0014.190224T0000Z-190225T0000Z/
Southeast Greene-Southeast Monroe-
Including the cities of Cedar Creek and Coker Creek
1103 AM EST Sat Feb 23 2019

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SUNDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 7 PM this evening to 7 PM EST
Sunday. The High Wind Watch is no longer in effect.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...7 PM EST Saturday through 7 PM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-045-047-240100-
/O.NEW.KMRX.WI.Y.0014.190224T0000Z-190225T0000Z/
Johnson-Unicoi-Southeast Carter-
Including the cities of Mountain City, Erwin, and Roan Mountain
1103 AM EST Sat Feb 23 2019

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
SUNDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 7 PM this evening to 7 PM EST
Sunday.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...7 PM EST Saturday through 7 PM EST Sunday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

CDG
3 follow-up statements
825 
WWUS74 KMRX 232041
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
341 PM EST Sat Feb 23 2019

...High Winds Across the Mountains of East Tennessee and Southwest
Virgina Tonight and Sunday...

.Strong winds ahead of and behind a cold front will yield strong
and potentially damaging winds across the higher elevations of
the Southern Appalachians tonight through Sunday.

TNZ041-072-074-240500-
/O.CON.KMRX.HW.W.0005.190224T0000Z-190224T1200Z/
/O.CON.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
341 PM EST Sat Feb 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY...

* WINDS...Southwest 35 to 45 mph with gusts up to 60 mph tonight.
  Southwest 20 to 30 mph with gusts up to 50 mph on Sunday.

* TIMING...7 PM EST Saturday through 7 PM EST Sunday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Strong winds may 
  blow down limbs, trees, and power lines. Scattered power 
  outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

VAZ002-006-008-240500-
/O.EXA.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/
Wise-Russell-Washington-
Including the cities of Wise, Norton, Lebanon, and Abingdon
341 PM EST Sat Feb 23 2019

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 7 AM to 7 PM EST Sunday.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...7 AM Sunday through 7 PM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-043-045-047-087-240500-
/O.CON.KMRX.WI.Y.0014.190224T0000Z-190225T0000Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, and Coker Creek
341 PM EST Sat Feb 23 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST SUNDAY...

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...7 PM EST Saturday through 7 PM EST Sunday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

CDG
484 
WWUS74 KMRX 240407
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1107 PM EST Sat Feb 23 2019

...High Winds Across the Mountains of East Tennessee and
Southwest Virgina this morning...

.Strong winds ahead of and behind a cold front will yield strong
and potentially damaging winds across the higher elevations of
the Southern Appalachians tonight through Sunday.

TNZ041-072-074-241215-
/O.CON.KMRX.HW.W.0005.000000T0000Z-190224T1200Z/
/O.CON.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
1107 PM EST Sat Feb 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY...

* WINDS...Southwest 15 to 25 mph with gusts up to 50 mph.

* TIMING...7 PM EST Saturday through 7 PM EST Sunday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Strong winds may 
  blow down limbs, trees, and power lines. Scattered power 
  outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-043-045-047-087-241215-
/O.CON.KMRX.WI.Y.0014.000000T0000Z-190225T0000Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, and Coker Creek
1107 PM EST Sat Feb 23 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...7 PM EST Saturday through 7 PM EST Sunday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

VAZ002-006-008-241215-
/O.CON.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/
Wise-Russell-Washington-
Including the cities of Wise, Norton, Lebanon, and Abingdon
1107 PM EST Sat Feb 23 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY...

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* TIMING...7 AM Sunday through 7 PM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
204 
WWUS74 KMRX 240743
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
243 AM EST Sun Feb 24 2019

...High Winds across Northeast Tennessee and Southwest Virginia
Today..

.Strong winds behind a cold front will yield strong and 
potentially damaging winds across portions of northeast Tennessee
and southwest Virginia.

TNZ041-072-074-242215-
/O.EXT.KMRX.WI.Y.0014.190224T1200Z-190225T1200Z/
/O.CON.KMRX.HW.W.0005.000000T0000Z-190224T1200Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
243 AM EST Sun Feb 24 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST
MONDAY...

* WINDS...West 25 to 40 mph with gusts up to 60 mph.

* TIMING...7 PM EST Saturday through 7 PM EST Sunday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. Strong winds may 
  blow down limbs, trees, and power lines. Scattered power 
  outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

NCZ060-061-TNZ012>017-036>040-042-044-046-068>071-073-086-102-
VAZ001-005-242215-
/O.EXA.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee-
Scott-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Clinton, 
Oak Ridge, Maynardville, Rutledge, Morristown, Newport, 
Greeneville, Johnson City, Elizabethton, Lenoir City, Knoxville, 
Dandridge, Maryville, Sevierville, Madisonville, Ducktown, 
Jonesville, and Gate City
243 AM EST Sun Feb 24 2019

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 7 AM this morning to 7 PM EST
this evening.

* WINDS...West 15 to 30 mph with gusts up to 40 mph.

* TIMING...7 AM Sunday through 7 PM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-043-045-047-087-242215-
/O.EXT.KMRX.WI.Y.0014.000000T0000Z-190225T1200Z/
Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Roan Mountain, and Coker Creek
243 AM EST Sun Feb 24 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...7 PM EST Saturday through 7 PM EST Sunday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

VAZ002-006-008-242215-
/O.CON.KMRX.WI.Y.0014.190224T1200Z-190225T0000Z/
Wise-Russell-Washington-
Including the cities of Wise, Norton, Lebanon, and Abingdon
243 AM EST Sun Feb 24 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* WINDS...West 20 to 30 mph with gusts up to 40 mph.

* TIMING...7 AM Sunday through 7 PM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 23, 6:32 AM EST, 4 hours 31 minutes earlier.

Area forecast discussion, Feb 23, 6:32 AM EST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
632 AM EST Sat Feb 23 2019

.AVIATION...

Widespread precipitation continues across the terminals this
morning with IFR/MVFR conditions. The warm front will continue to
lift northward throughout the day with rainfall coming to an end
at CHA late this morning. Further north at TYS and TRI, expect
showers will linger throughout much of the day. The low level jet
will increase throughout the TAF cycle leading to some wind shear
issues later this evening into the overnight hours. Additionally,
a few thunderstorms will be possible as the cold front moves in
from the west after 00z. MVFR conditions will feature throughout
the TAF cycle with some periods of IFR during the heavier
downpours.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Sunday morning for Cherokee-Clay.

TN...Flood Watch through Sunday morning for Anderson-Bledsoe-Blount
     Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
     Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
     Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-
     Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
     Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
     Sequatchie-Sevier Smoky Mountains-Southeast Carter-
     Southeast Greene-Southeast Monroe-Sullivan-Unicoi-Union-
     Washington TN-West Polk.

     High Wind Watch from this evening through Sunday morning for
     Blount Smoky Mountains-Cocke Smoky Mountains-Sevier Smoky
     Mountains-Southeast Greene-Southeast Monroe.

VA...Flood Watch through Sunday morning for Lee-Russell-Scott-
     Washington-Wise.

&&

MA
Hazardous weather outlook, Feb 23, 3:14 AM EST, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
314 AM EST Sat Feb 23 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-240815-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
314 AM EST Sat Feb 23 2019 /214 AM CST Sat Feb 23 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Periods of moderate to heavy rainfall will traverse the region
today. Given the already saturated ground and high stream flows,
additional flooding is possible. Significant stream and river
flooding, roadway flooding, mud slides, and main stem river
flooding are expected. Potential life threatening flooding is
possible.

A line of strong to marginally severe storms will move into the
region tonight. The main threat will be damaging wind gusts. Trees
will be easily uprooted due to the saturated ground.

Winds will increase in the higher elevations tonight into early
Sunday as the cold front approaches from the west. Wind gusts of
up to 60 mph will be possible in the high terrain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports will be needed for flooding through tonight and
for possible damaging winds late tonight.

In the hours before

Local storm report, Feb 23, 8:19 AM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 AM EST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            4 NNW FARRAGUT          35.92N 84.22W
02/23/2019                   KNOX               TN   PUBLIC

            CONNER CREEK EXCEEDING ITS BANKS, WATER OVER
            EASY GALLAHER FERRY ROAD AT HICKORY CREEK
            RD.

&&
Local storm report, Feb 23, 8:26 AM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
826 AM EST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLOOD            4 S HALLS               36.03N 83.93W
02/23/2019                   KNOX               TN   PUBLIC

            WATER OVER ROADWAY AT INTERSECTION OF HWY
            441 AND HIGHLAND DR.

&&
Local storm report, Feb 23, 8:30 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     FLOOD            1 NE FARRAGUT           35.89N 84.17W
02/23/2019                   KNOX               TN   PUBLIC

            NORTH FORK TURKEY CREEK EXCEEDING ITS BANKS
            INTO FOUNDERS PARK.

&&
Local storm report, Feb 23, 8:41 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
841 AM EST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLOOD            2 S KARNS               35.95N 84.12W
02/23/2019                   KNOX               TN   PUBLIC

            FLOODING OVER MIDDLEBROOK PIKE. CARS
            STRANDED.

&&
Local storm report, Feb 23, 8:46 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
846 AM EST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     FLOOD            ABINGDON                36.71N 81.97W
02/23/2019                   WASHINGTON         VA   PUBLIC

            TOWN CREEK HAS EXCEEDED ITS BANKS. FLOODING
            REPORTED ON E MAIN ST.

&&
Special weather statement, Feb 23, 9:46 AM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Morristown TN
946 AM EST Sat Feb 23 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-231800-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette,
Tazewell, Sneedville, Rogersville, Kingsport, Bristol,
Mountain City, Wartburg, Clinton, Oak Ridge, Maynardville,
Rutledge, Morristown, Newport, Cosby, Greeneville, Cedar Creek,
Johnson City, Erwin, Elizabethton, Roan Mountain, Kingston,
Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove,
Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur,
Athens, Madisonville, Coker Creek, Jasper, Chattanooga,
Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City,
Lebanon, and Abingdon
946 AM EST Sat Feb 23 2019 /846 AM CST Sat Feb 23 2019/

...Dangerous and Potentially Life Threatening Heavy Rainfall
Leading to Widespread Flooding Across Much of East Tennessee and
Southwest Virginia...

A stalled warm front continues to promote prolonged and widespread
Flooding across much of east Tennessee and southwest Virginia.
Many roadways are inundated by flood waters. This is a
potentially life threatening situation. Motorists are strongly
urged to use caution and whatever you do, do not drive into flood
waters, and do not drive around flood barriers. Lastly, saturated
soils combined with heavy rainfall will lead to additional
mudslides on steeper slopes.

Turn Around Dont Drown!

CDG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:44 PM ESTHigh Wind WatchMRXBlount, Cocke, Greene, Monroe, Sevier13 hr
Feb 23, 3:28 AM ESTAreal Flood AdvisoryMRXBledsoe, Sequatchie6 hr
Feb 23, 3:38 AM ESTAreal Flood AdvisoryMRXMorgan, Roane, Scott6 hr
Feb 23, 4:20 AM ESTAreal Flood AdvisoryMRXBlount, Jefferson, Knox, Loudon, Sevier5 hr
Feb 23, 4:39 AM ESTAreal Flood AdvisoryMRXHamilton, Marion4 hr
Feb 23, 4:42 AM ESTAreal Flood AdvisoryMRXMcMinn, Meigs, Monroe, Rhea5 hr
Feb 23, 4:49 AM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Claiborne, Grainger, Hamblen, Union5 hr
Feb 23, 5:17 AM ESTAreal Flood AdvisoryMRXCocke, Greene, Hancock, Hawkins, Unicoi, Washington5 hr
Feb 23, 5:39 AM ESTAreal Flood AdvisoryMRXCarter, Johnson, Sullivan6 hr
Feb 23, 7:18 AM ESTAreal Flood WarningMRXAnderson, Blount, Grainger, Jefferson, Knox, Loudon and 3 more6 hr
Feb 23, 7:21 AM ESTAreal Flood WarningMRXAnderson, Campbell, Morgan, Scott, Union6 hr
Feb 23, 7:25 AM ESTAreal Flood WarningMRXBledsoe, Rhea, Sequatchie6 hr
Feb 23, 8:17 AM ESTAreal Flood WarningMRXCampbell, Claiborne, Grainger, Hamblen, Scott, Union6 hr
Feb 23, 8:42 AM ESTAreal Flood WarningMRXCarter, Greene, Hancock, Hawkins, Unicoi, Washington6 hr
Feb 23, 8:57 AM ESTAreal Flood WarningMRXJohnson, Sullivan6 hr
Feb 23, 9:07 AM ESTAreal Flood WarningMRXHamilton, Marion, Sequatchie3 days
Feb 23, 9:36 AM ESTAreal Flood WarningMRXBlount, Loudon, McMinn, Meigs, Monroe, Rhea49 hr
Feb 23, 10:01 AM ESTRiver Flood WarningMRXHancock35 hr
Feb 23, 10:14 AM ESTAreal Flood WarningMRXCocke, Jefferson, Sevier6 hr
Feb 23, 10:39 AM ESTFlash Flood Warning EmergencyMRXKnox6 hr
Feb 23, 11:03 AM ESTWind AdvisoryMRXAnderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more44 hr
Feb 23, 11:44 AM ESTFlash Flood WarningMRXLoudon, Roane5 hr
Feb 23, 12:36 PM ESTFlash Flood WarningMRXBledsoe, Rhea3 hr
Feb 23, 1:16 PM ESTAreal Flood WarningMRXAnderson, Campbell, Grainger, Jefferson, Morgan, Scott and 1 more3 days
Feb 23, 1:20 PM ESTAreal Flood WarningMRXBlount, Sevier3 hr
Feb 23, 1:31 PM ESTAreal Flood WarningMRXBledsoe, Rhea, Sequatchie45 hr
Feb 23, 1:39 PM ESTRiver Flood WarningMRXSevier14 hr
Feb 23, 2:13 PM ESTAreal Flood WarningMRXClaiborne, Hamblen, Hancock, Hawkins71 hr
Feb 23, 2:44 PM ESTAreal Flood WarningMRXCarter, Greene, Johnson, Sullivan, Unicoi, Washington3 days
Feb 23, 3:55 PM ESTAreal Flood WarningMRXBledsoe, Rhea43 hr
Feb 23, 4:12 PM ESTAreal Flood WarningMRXBlount, Cocke, Sevier69 hr
Feb 23, 4:34 PM ESTAreal Flood WarningMRXKnox43 hr
Feb 23, 4:36 PM ESTAreal Flood WarningMRXLoudon, Roane43 hr

Nearby

High Wind Warnings in Tennessee, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.